Alert archive / Arizona / Wind Advisories in 2025
Wind Advisory 7, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this wind advisory at Mar 17, 2025, 1:27 AM MST for Apache County, Coconino County, Navajo County, Arizona. It took effect at Mar 17, 2025, 9:00 PM MST. It was in force for 21 hr.
The area
The counties it named.
The facts
- Issued
- Mar 17, 2025, 1:27 AM MST (08:27 UTC)
- In effect from
- Mar 17, 2025, 9:00 PM MST
- Expired
- Mar 18, 2025, 6:00 PM MST
- In force
- 21 hr
- Issued by
- NWS Flagstaff, AZ
Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ
The radar
The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 08:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 8.5 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2473 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 132 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
471 WWUS75 KFGZ 170827 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 127 AM MST Mon Mar 17 2025 AZZ004-009-011>014-016-017-039-040-172300- /O.NEW.KFGZ.WI.Y.0007.250318T1700Z-250319T0100Z/ Kaibab Plateau-Northeast Plateaus and Mesas Hwy 264 Northward- Chuska Mountains and Defiance Plateau-Little Colorado River Valley in Coconino County-Little Colorado River Valley in Navajo County-Little Colorado River Valley in Apache County-Eastern Mogollon Rim-White Mountains-Black Mesa Area-Northeast Plateaus and Mesas South of Hwy 264- Including the cities of Keams Canyon, Kykotsmovi, Pinetop, Jacob Lake, Holbrook, Tuba City, Window Rock, Fredonia, Forest Lakes, Show Low, Ganado, Winslow, Springerville, Heber, Happy Jack, Dilkon, Navajo N.M., St. Johns, Wupatki N.M., Kaibito, Greer, and Snowflake 127 AM MST Mon Mar 17 2025 /227 AM MDT Mon Mar 17 2025/ ...WIND ADVISORY IN EFFECT FROM 10 AM MST /11 AM MDT/ TO 6 PM MST /7 PM MDT/ TUESDAY... * WHAT...West winds 20 to 30 mph, with gusts from 45 to 55 mph. * WHERE...Black Mesa, Chuska Mountains, and Defiance Plateau, Little Colorado River Valley, Kaibab Plateau, Northeast Plateaus and Mesas Hwy 264 Northward, Eastern Mogollon Rim, White Mountains, and Northeast Plateaus and Mesas South of Hwy 264. * WHEN...From 10 AM MST /11 AM MDT/ to 6 PM MST /7 PM MDT/ Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Secure loose outdoor objects that could be blown around or damaged by the wind. Winds this strong can make driving difficult, especially for high profile vehicles, such as RVs, campers, and tractor trailers. Use extra caution. && $$ NWS Flagstaff
4 follow-up statements
913 WWUS75 KFGZ 171916 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 1216 PM MST Mon Mar 17 2025 AZZ015-181700- /O.EXA.KFGZ.WI.Y.0007.250318T1700Z-250319T0100Z/ Western Mogollon Rim- Including the cities of Flagstaff, Munds Park, and Williams 1216 PM MST Mon Mar 17 2025 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 6 PM MST TUESDAY... * WHAT...West winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Western Mogollon Rim. * WHEN...From 10 AM to 6 PM MST Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could snap resulting in a few power outages. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Secure loose outdoor objects that could be blown around or damaged by the wind. Winds this strong can make driving difficult, especially for high profile vehicles, such as RVs, campers, and tractor trailers. Use extra caution. && $$ AZZ004-009-011>014-016-017-039-040-181700- /O.CON.KFGZ.WI.Y.0007.250318T1700Z-250319T0100Z/ Kaibab Plateau-Northeast Plateaus and Mesas Hwy 264 Northward- Chuska Mountains and Defiance Plateau-Little Colorado River Valley in Coconino County-Little Colorado River Valley in Navajo County-Little Colorado River Valley in Apache County-Eastern Mogollon Rim-White Mountains-Black Mesa Area-Northeast Plateaus and Mesas South of Hwy 264- Including the cities of St. Johns, Keams Canyon, Window Rock, Kykotsmovi, Happy Jack, Springerville, Navajo N.M., Pinetop, Holbrook, Jacob Lake, Forest Lakes, Fredonia, Tuba City, Ganado, Winslow, Dilkon, Heber, Kaibito, Wupatki N.M., Show Low, Greer, and Snowflake 1216 PM MST Mon Mar 17 2025 /116 PM MDT Mon Mar 17 2025/ ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM MST /11 AM MDT/ TO 6 PM MST /7 PM MDT/ TUESDAY... * WHAT...West winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Black Mesa, Chuska Mountains, and Defiance Plateau, Little Colorado River Valley, Kaibab Plateau, Northeast Plateaus and Mesas Hwy 264 Northward, Eastern Mogollon Rim, White Mountains, and Northeast Plateaus and Mesas South of Hwy 264. * WHEN...From 10 AM MST /11 AM MDT/ to 6 PM MST /7 PM MDT/ Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could snap resulting in a few power outages. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Secure loose outdoor objects that could be blown around or damaged by the wind. Winds this strong can make driving difficult, especially for high profile vehicles, such as RVs, campers, and tractor trailers. Use extra caution. && $$ Humphreys
528 WWUS75 KFGZ 171920 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 1220 PM MST Mon Mar 17 2025 AZZ012>017-180400- /O.EXT.KFGZ.WI.Y.0007.250318T0400Z-250319T0100Z/ Little Colorado River Valley in Coconino County-Little Colorado River Valley in Navajo County-Little Colorado River Valley in Apache County-Western Mogollon Rim-Eastern Mogollon Rim-White Mountains- Including the cities of Winslow, Wupatki N.M., St. Johns, Munds Park, Holbrook, Pinetop, Heber, Show Low, Flagstaff, Greer, Williams, Forest Lakes, Happy Jack, Tuba City, Springerville, and Snowflake 1220 PM MST Mon Mar 17 2025 /120 PM MDT Mon Mar 17 2025/ ...WIND ADVISORY NOW IN EFFECT FROM 9 PM MST /10 PM MDT/ THIS EVENING TO 6 PM MST /7 PM MDT/ TUESDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Areas downwind along and immediately downwind of the Mogollon Rim. * WHEN...From 9 PM MST /10 PM MDT/ this evening to 6 PM MST /7 PM MDT/ Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could snap resulting in a few power outages. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Secure loose outdoor objects that could be blown around or damaged by the wind. Winds this strong can make driving difficult, especially for high profile vehicles, such as RVs, campers, and tractor trailers. Use extra caution. && $$ AZZ004-009-011-039-040-180400- /O.CON.KFGZ.WI.Y.0007.250318T1700Z-250319T0100Z/ Kaibab Plateau-Northeast Plateaus and Mesas Hwy 264 Northward- Chuska Mountains and Defiance Plateau-Black Mesa Area-Northeast Plateaus and Mesas South of Hwy 264- Including the cities of Ganado, Kaibito, Navajo N.M., Dilkon, Keams Canyon, Window Rock, Jacob Lake, Fredonia, and Kykotsmovi 1220 PM MST Mon Mar 17 2025 /120 PM MDT Mon Mar 17 2025/ ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM MST /11 AM MDT/ TO 6 PM MST /7 PM MDT/ TUESDAY... * WHAT...West winds 25 to 30 mph with gusts up to 50 mph expected. * WHERE...Black Mesa, Chuska Mountains, Defiance Plateau, and the Kaibab Plateau. * WHEN...From 10 AM MST /11 AM MDT/ to 6 PM MST /7 PM MDT/ Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could snap resulting in a few power outages. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Secure loose outdoor objects that could be blown around or damaged by the wind. Winds this strong can make driving difficult, especially for high profile vehicles, such as RVs, campers, and tractor trailers. Use extra caution. && $$ Humphreys
268 WWUS75 KFGZ 180223 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 723 PM MST Mon Mar 17 2025 AZZ012>017-190100- /O.CON.KFGZ.WI.Y.0007.250318T0400Z-250319T0100Z/ Little Colorado River Valley in Coconino County-Little Colorado River Valley in Navajo County-Little Colorado River Valley in Apache County-Western Mogollon Rim-Eastern Mogollon Rim-White Mountains- Including the cities of Happy Jack, Wupatki N.M., Winslow, St. Johns, Greer, Springerville, Tuba City, Pinetop, Heber, Forest Lakes, Munds Park, Williams, Flagstaff, Snowflake, Holbrook, and Show Low 723 PM MST Mon Mar 17 2025 /823 PM MDT Mon Mar 17 2025/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST /7 PM MDT/ TUESDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Little Colorado River Valley, Mogollon Rim, and White Mountains. * WHEN...Until 6 PM MST /7 PM MDT/ Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could snap resulting in a few power outages. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Secure loose outdoor objects that could be blown around or damaged by the wind. Winds this strong can make driving difficult, especially for high profile vehicles, such as RVs, campers, and tractor trailers. Use extra caution. && $$ AZZ004-009-011-039-040-190100- /O.CON.KFGZ.WI.Y.0007.250318T1700Z-250319T0100Z/ Kaibab Plateau-Northeast Plateaus and Mesas Hwy 264 Northward- Chuska Mountains and Defiance Plateau-Black Mesa Area-Northeast Plateaus and Mesas South of Hwy 264- Including the cities of Jacob Lake, Keams Canyon, Ganado, Navajo N.M., Kykotsmovi, Fredonia, Dilkon, Window Rock, and Kaibito 723 PM MST Mon Mar 17 2025 /823 PM MDT Mon Mar 17 2025/ ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM MST /11 AM MDT/ TO 6 PM MST /7 PM MDT/ TUESDAY... * WHAT...West winds 25 to 30 mph with gusts up to 50 mph expected. * WHERE...Black Mesa, Chuska Mountains, and Defiance Plateau, Kaibab Plateau, Northeast Plateaus and Mesas Hwy 264 Northward, and Northeast Plateaus and Mesas South of Hwy 264. * WHEN...From 10 AM MST /11 AM MDT/ to 6 PM MST /7 PM MDT/ Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could snap resulting in a few power outages. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Secure loose outdoor objects that could be blown around or damaged by the wind. Winds this strong can make driving difficult, especially for high profile vehicles, such as RVs, campers, and tractor trailers. Use extra caution. && $$ BAK
642 WWUS75 KFGZ 181646 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 946 AM MST Tue Mar 18 2025 AZZ012>017-190100- /O.CON.KFGZ.WI.Y.0007.000000T0000Z-250319T0100Z/ Little Colorado River Valley in Coconino County-Little Colorado River Valley in Navajo County-Little Colorado River Valley in Apache County-Western Mogollon Rim-Eastern Mogollon Rim-White Mountains- Including the cities of Holbrook, Tuba City, Forest Lakes, Heber, Winslow, Munds Park, Wupatki N.M., Pinetop, Springerville, Williams, Snowflake, Show Low, St. Johns, Flagstaff, Happy Jack, and Greer 946 AM MST Tue Mar 18 2025 /1046 AM MDT Tue Mar 18 2025/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST /7 PM MDT/ THIS EVENING... * WHAT...West winds 20 to 30 mph with gusts up to 55 mph. * WHERE...Little Colorado River Valley, Mogollon Rim, and White Mountains. * WHEN...Until 6 PM MST /7 PM MDT/ this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could snap resulting in a few power outages. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Secure loose outdoor objects that could be blown around or damaged by the wind. Winds this strong can make driving difficult, especially for high profile vehicles, such as RVs, campers, and tractor trailers. Use extra caution. && $$ AZZ004-009-011-039-040-190100- /O.CON.KFGZ.WI.Y.0007.250318T1700Z-250319T0100Z/ Kaibab Plateau-Northeast Plateaus and Mesas Hwy 264 Northward- Chuska Mountains and Defiance Plateau-Black Mesa Area-Northeast Plateaus and Mesas South of Hwy 264- Including the cities of Ganado, Window Rock, Navajo N.M., Kaibito, Keams Canyon, Kykotsmovi, Dilkon, Fredonia, and Jacob Lake 946 AM MST Tue Mar 18 2025 /1046 AM MDT Tue Mar 18 2025/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST /7 PM MDT/ THIS EVENING... * WHAT...West winds 25 to 30 mph with gusts up to 50 mph expected. * WHERE...Black Mesa, Chuska Mountains, Defiance Plateau, and the Kaibab Plateau. * WHEN...Until 6 PM MST /7 PM MDT/ this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could snap resulting in a few power outages. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Secure loose outdoor objects that could be blown around or damaged by the wind. Winds this strong can make driving difficult, especially for high profile vehicles, such as RVs, campers, and tractor trailers. Use extra caution. && $$ Humphreys
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at Mar 16, 10:24 PM MST, 3 hours 3 minutes earlier.
Area forecast discussion, Mar 16, 10:24 PM MST, 3 hours 3 minutes before
Area Forecast Discussion National Weather Service Flagstaff AZ 1024 PM MST Sun Mar 16 2025 .SYNOPSIS...Stable and mild conditions will give way to gusty winds on Monday as a storm system begins to make its way through the region from the northwest. Winds grow stronger on Tuesday with colder temperatures and chances for rain and snow showers expected. Then, a drying and warming trend develops midweek and continues into next weekend. && .UPDATE...Expect a relatively quiet night across the region where the only thing of note will be the cloud cover. Light southerly winds will continue with a continued influx of mid/high level moisture, hence the increased overnight cloud cover. Mild temperatures are expected with seasonable overnight lows expected. Winds will increase on Monday as the gradient tightens up in advance of the next systems arrival. Overall, the forecast looks to be in tip top shape and only minor edits were needed this evening. && .PREV DISCUSSION /446 PM MST/...Tranquil weather conditions are taking place this afternoon across northern Arizona as a flat ridge of high pressure moves through the region from the west. Winds remain light, under 15 mph, and from the south as temperatures continue to climb to near average for this time of year. High clouds have increased in coverage from west to east within the last few hours, an indication of our next storm system set to impact the region Monday and Tuesday. The main story for Monday will be the increasing southwest winds, becoming gusty, 30-40 mph, by the afternoon in response to a a low pressure trough moving through the West coast. Temperatures will remain mild during this time with mostly cloudy skies. By Monday evening, the winds begin to decrease and decouple across the lower valleys, while remaining breezy to gusty from the west- southwest across the High Country overnight. The strongest winds of the night will likely be for areas directly downwind of higher terrain features due to the downsloping effect. This includes locations along the northeastern slopes of the San Francisco Peaks, Mogollon Rim, White Mountains, Kaibab Plateau, Black Mesa, and into the Little Colorado River Valley with gusts as high as 40-50 mph while other locations in the High Country experience gusts of 20-35 mph. Given the elevated winds Monday night, low temperatures are forecast to be on the milder side, 5-10 degrees above average. By early Tuesday morning, the trough and it's associated cold front push through Arizona from west to east, with post-frontal conditions developing by the afternoon. While current model guidance does suggest a moderate to strong cold frontal passage, moisture seems to be lacking given the limited to no Pacific tap likely to accompany the front. Much of the moisture associated with the trough is expected to be confined across the northern portions of the Intermountain West and even that will be limited. With this, chances for rain and snow showers early Tuesday morning through the afternoon are currently moderate (30-55%) at best and mainly for locations along and north of the Mogollon Rim and White Mountains. Will have to keep our eye on the potential for some scattered, post-frontal snow showers/convective squalls, given the time of year, however, chances are low at this time. On the other hand, the winds on Tuesday will highly likely be the strongest of the week with widespread gusts of 35-45 mph from the northwest. Stronger winds are expected across the Little Colorado River Valley, White Mountains, and the Navajo Nation. Winds begin to relax Tuesday night as temperatures plummet. Conditions begin to improve on Wednesday as a warming and drying trend develops. Plan on lighter northeast winds, 10-20 mph, on Wednesday followed by periods of breezy westerly winds each day through next weekend. The Pacific storm track looks to position itself towards the north as high pressure builds and strengthens slowly off of the Baja/southern California coast. Can't rule out a few passing waves towards the northeast later this week into next week, however, confidence is increasing in a persisting dry period at this time. && .AVIATION...Monday 17/06Z through Tuesday 18/06Z...VFR conditions with winds S/SW 5-10 kts, becoming light overnight. High clouds increase with southwest winds also increasing after 16Z...with gusts over 30kts in the afternoon. Winds will continue through the evening. OUTLOOK...Tuesday 18/06Z through Thursday 20/06Z...MVFR conditions possible in SCT -SHRA/- SHSN mainly north of KIGM-KPAN-KJTC line. Winds SW 15-25kts with gusts 30-40 kts, becoming more westerly then northwesterly Tuesday afternoon. Lighter northerly winds on Wednesday. && .FIRE WEATHER...Monday and Tuesday...Warm and dry conditions on Monday, then turning cooler with a chance for rain and snow showers on Tuesday. Best chances for showers will be along and north of the Mogollon Rim. South/southwest winds 15-25 mph with gusts 30-40 mph on Monday, becoming westerly on Tuesday. Near-critical conditions possible through the Little Colorado River Valley and Chinle Valley on Monday. Wednesday through Friday...Dry conditions and warming temperatures. North/northeast winds 5-15 mph on Wednesday, becoming southwest 10- 20 mph on Thursday. Winds turn northwest around 10 mph or less on Friday. && .FGZ WATCHES/WARNINGS/ADVISORIES...None. && PUBLIC...Meola/LaGuardia AVIATION...MAS FIRE WEATHER...Humphreys For Northern Arizona weather information visit weather.gov/flagstaff
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.